4 more days on 3mg then stop!

And in the scheme of things, I am not too bad.

I do have some aches and pains but nothing specifically bilateral apart from my index fingers. Slight, very slight hip ache sometimes and easily tired. Worst is neck pain which I have had since May....rarely does that ease off but has been help with osteopathy. Some days are worse than others...today being a bad day.

I have had to put any proper follow up on hold now, as we leave for UK in 9 days. I have an Ultrasound booked for just after we get back and will book a blood test and then revisit the rheumy. Hope to get to the bottom of my illness and discover whether it is truly PMR or something else.

I am pleased that coming down in such big steps has not been as bad as it could have been...obviously there were some crap days. It will be interesting to see how I am on Thurs/Friday as I will then be steroid free.

12 Replies

  • Everything crossed for you Ida'sMum. X

  • Welcome to Club Zero, well when you get there soon. I made it in a year after full sightloss in 1 eye, but there aren't any medals for doing it quickly! Aches and pains continue at a low level but still noticeable even on pain killers given by GP. Don't mean to ruin any great expectations for you but we are all different so maybe you'll be better off? Hope so, but if not at least prepared. Regards.

  • I am coming off to allow my new rheumy to make a proper diagnosis....so who knows where I'll be a in a month. I don't want to take steroids however I'd like to be at 15mg where I felt reasonably fit, had hardly any pain and I felt stronger.

  • Well done on getting to the next stage!

    I'm surprised you have been told to go from 3mg/day to zero "cold turkey" - especially when you are about to set off for the UK with all the joys of travelling! Your adrenal glands are obviously functioning well enough for day to day purposes though. How long had you been on pred at above 10mg?

    Do please keep an eye out for any signs of your adrenals being over taxed and do also please take a pack of pred with you, just in case. If you do have any signs of adrenal problems don't hesitate to dial 999 and explain you have been on steroids for however long - and make sure your travelling companions/hosts in the UK also are aware of this. I'm sure you will be fine - but if there were to be a very stressful situation you could have a crisis and become quite ill. You never know what could trigger it, even a stomach upset where you become dehydrated is enough, and it is better to be forewarned and forearmed! Here's a checklist of things to watch out for.


    Hope your trip to the UK is as good as ours was in August - and the weather is kind!

  • PMRpro Now you're scaring me!

    My rheumy didn't know I was travelling as I hadn't sussed the time scale. It's so difficult to follow up in a foreign language. I will email my Dr for his thoughts and see what he suggests.

    I've been on Pred since May and above 10mg up until 3 weeks ago.

    I have some 20mg pred which I will take with me...we're only there 8 days (1st 3 days with a retired GP) and I will make sure I keep my stress levels level...

  • No, I wasn't trying to scare you, I'm providing you with the knowledge to know what might be going on IF anything were to happen. You can discuss it with your retired GP - how very useful! I just get a paramedic and nurse...

    It really is important to learn the local lingo when you live abroad! Shopping isn't a problem these days - but being ill can be. I can do being ill pretty well in German but there are still nuances one side or the other misses. The local rheumatologist speaks excellent English (which is partly why I don't see him, he's more interested in practising his English than my PMR and I have a co-pay for those appointments!) so in that realm I'd be fine I think whatever.

    However - my concern is less for the stress you can manage than about the unexpected variety. Trying to rush for a train/boat/plane or an accident or an infection - they can all appear out of the blue when travelling and nothing you can do about it.

    Just be aware and prepared. And enjoy yourself - presumably you'll be bring a Christmas pud back? They hadn't arrived in August, cards had and I also stocked up on mincemeat - at 25p a jar...

  • Christmas Pud! No thanks :-p Bacon and Cheddar Cheese yes please :)

    We've been in France for 10 years and I get by...it's just hard when it is medical stuff. Luckily my doctor speaks and is happy for me to to have my consultation in English. I will email him tomorrow and see what he has to say.

    I am sure I'll be fine....we're driving and none of our journeys will be rushed, we always leave plenty of time for tunnel or ferry. We share the driving however it will be less me and more him this time.

    Thank you for the info....I wouldn't have known and now I do.

  • I've found a bacon-substitute for OH at home. A couple of weeks ago I saw real bacon in a campsite shop here on Lake Garda. Probably something to do with the number of Dutch who come down here...

    I can even buy Cheddar cheese in Innsbruck - as well as Stilton, Sage Derby, Wensleydale with cranberries and occasionally the 5-counties stuff with Double Gloucester, Cheshire, Red Leicester, Cheddar and something else (can never remember which!).

    Medical-language speaking I'm well off - I did German to English translation specialising in medical/scientific/technical so that way round is fine. But I can know the English term having translated it 20 times in the previous week - and ask me the German for it and I go "what?"!!!!

  • Today is a crap day. I felt stiff and slow on waking...and haven't really improved since then.. Headache and brain slow. Have emailed Dr and asked if he thinks it would be useful to continue at 3mg until our journey is over. Am awaiting a reply. The temptation to take 10mgs of pred is high.

  • I'd certainly take the 3mg for today while you are waiting - one more day won't make much difference. That is actually a pretty steep drop at the end and one I would say is going to lead to a hefty steroid withdrawal kickback. Very similar symptoms to PMT, not called steroid withdrawal rheumatism for nothing!

    Can't see why they aren't willing to do 1mg at a time for this last stage - it's daft since withdrawal and flare are going to be very similar.

  • I've been on 3mg for 14 days (I have taken 3mg this morning) ...this is only my 2nd crap day, hence the title above. I would definitely prefer to stay at 3 until we get home...I am hoping he will agree, as I only have 7mg left in 1's.

  • Oh, right - I misunderstood. Thought you'd actually stopped. I have to say - I really wouldn't until you get back. This is the sort of episode that could get more once you stop.

You may also like...